Advertisement

The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol

How Can I Treat Gastrointestinal Problems

Here's a taste of what TheBody.com has to offer on this topic:
Get the Facts
The Well Project

Gynecological Problems and HIV/AIDS

HIV-Positive Women and Gynecological Problems Certain gynecological (GYN) conditions are more common, more serious and/or more difficult to treat in HIV-positive women than HIV-negative women. If left untreated, some GYN infections can develop into more serious conditions such as pelvic inflammatory disease (PID) or cervical cancer. Which GYN Conditions Are Most Problematic? Herpes Simplex Virus (HSV, Genital Herpes) There are many forms...
Ask the Experts

Gastrointestinal Health And Hiv

Dear Doctor,I have been hiv positive since May 1998 and my current blood work reads great. Low concentration. There is a minor woe, though. It is my stomach. Previous to my infection, I used to complain to my doctor about the strange sensation I...
David A. Reznik, D.D.S.

Response from David A. Reznik, D.D.S.

Grady Health System
It appears from what you have written that your previous problems with swallowing were a result of esophageal candidiasis. Unlike oropharyngeal candidiasis (thrush) which is limited to the oral cavity, esophageal candidiasis is a more severe... Read more »

gastrointestinal problems with ratonavir &Saquinavir

Dr Gallant, Is there anything you know of, that can be taken or done for the gastrointestinal problems caused from ratonavirand saquinavir combo.? I am refering to the stomach cramps and extreme flatulance. I am taking 3 phaysyme tablets a dayand I...
Joel Gallant, M.D.

Response from Joel Gallant, M.D.

Johns Hopkins University, School of Medicine
My experience with ritonavir is that people either seem to get diarrhea or flatulence. (In other words, you either suffer yourself, or you let everyone else suffer for you.) For some of my patients with the latter problem, simethicone (which is... Read more »

Gastrointestinal problems

Dr. Wohl,Last July I took a treatment break after being on meds for two years. With stable t-cells of around 450 500 and an undetectable viral load, my doctor felt that because I started drugs while still seroconverting it would be okay to take a...
David Wohl, M.D.

Response from David Wohl, M.D.

University of North Carolina - Chapel Hill
HIV itself can cause gastrointestinal disease. I have a patient who had a very similar experience. Eventually, her symptoms did resolve after the re-initiation of HIV therapy. Three weeks may not be long enough to tell if restart of your original... Read more »

upper gastrointestinal tract condition

Hello NP, I present a question that is worthy of your professional medical interpretation and feedback and of which is beneficial to the public. A medical article posted at Medscape.com announced that upper gastrointestinal tract symptoms were quite...
J. B. Molaghan, N.P., A.C.R.N.

Response from J. B. Molaghan, N.P., A.C.R.N.

San Francisco General Hospital
HelloThe upper gastrointestinal tract can be the source of many different problems for folks with HIV disease/AIDS. Most people with HIV disease usually suffer from upper GI problems at some point during their disease process. The major factor... Read more »
Connect With Others

GI PROBLEMS

Posted by Anonymous
Are GI problems associated with ARS symptoms?

Read more »

Treated as worthless

Posted by Lomitadaren
This is a prime example of how vulnerable we (PWA) People living with Aids are, and how even when there is Gross Medical Malpractice by a supporting medical provider, we are treated as unimportant, irrelevant, and bothersome.
Millions of dollars a... Read more »

My doctor is refusing to treat my HIV until I sign

Posted by Garth, 2 Replies
Hello world,
As a newly diagnosed HIV gay man, living in Edmonton Alberta, ( diagnosed 1 year now) I am facing what I beleive to be discrimination and bullying by my doctor. My counts when first diagnosed were CD4 500 and viral load 16,000. Over... Read more »

Skin problems

Posted by Anonymous, 2 Replies
What is the story about dry skin and hiv? the symptoms include eczema? does everyone that has hiv have bad skin?
I have heard that hiv positive individuals develop dry skin when the t-cells are low? someone please answer! Read more »